Alert archive / Wisconsin / Flash Flood Warnings in 2008

Flash Flood Warning 50, NWS Milwaukee, WI

July 11, 2008Dane County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 11, 2008, 4:05 AM CDT for Dane County, Sauk County, Wisconsin. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2008, 4:05 AM CDT (09:05 UTC)
Expired
Jul 11, 2008, 6:28 AM CDT
In force
2 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Dane County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 95 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 5:07 AM CDTFLASH FLOODMadison, WIAREAS WITH 18 INCHES TO 2 FEET OF WATER ON ROADWAYS ACROSS MADISON. MANY ROAD CLOSURES. ONE PERSON RESCUED WHEN CAR WAS UNDER 3 FEET OF WATER ON SOUTHEAST SIDE OF MADISON.
Jul 11, 5:15 AM CDTHEAVY RAIN 2.245 Sw Madison, WIRAINFALL TOTAL SINCE 103 AM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2684 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2684 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
1.9
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 110906
FFWMKX
WIC025-111-111200-
/O.NEW.KMKX.FF.W.0050.080711T0905Z-080711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE
405 AM CDT FRI JUL 11 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHEAST SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 700 AM CDT

* AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
  SAUK CITY...PRAIRIE DU SAC AND DE FOREST

ADDITIONAL RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4334 8991 4340 8970 4329 8972 4327 8905
      4298 8902 4300 8981 4305 8984 4319 8983
      4321 8998

$$

GEHRING
3 follow-up statements
000 
WGUS73 KMKX 110950
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 AM CDT FRI JUL 11 2008

WIC025-111-111200-
/O.CON.KMKX.FF.W.0050.000000T0000Z-080711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-DANE WI-
445 AM CDT FRI JUL 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTHERN DANE AND SOUTH CENTRAL SAUK COUNTIES...

AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORM PRODUCING HEAVY RAIN EXTENDED FROM 
EAST OF MADISON NEAR COTTAGE GROVE...TO FITCHBURG AND MOUNT VERNON 
MOVING SOUTHEAST AT 25 MPH.

A SECOND BAND OF THUNDERSTORMS EXTENDED ALONG THE WISCONSIN RIVER 
FROM NEAR SAUK CITY TO MAZOMANIE...ALSO MOVING SOUTHEAST AT 25 MPH.
THESE STORMS ARE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WINDSOR...SAUK CITY...PRAIRIE DU SAC AND DE FOREST.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...AND COUNTY ROADS...ESPECIALLY IN LOW-LYING 
LOCATIONS. IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS 
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS WILL QUICKLY FILL 
WITH WATER.

LAT...LON 4334 8991 4340 8970 4329 8972 4327 8905
      4298 8902 4300 8981 4305 8984 4319 8983
      4321 8998

$$

REM
000 
WGUS73 KMKX 111056
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE
555 AM CDT FRI JUL 11 2008

WIC025-111-111200-
/O.CON.KMKX.FF.W.0050.000000T0000Z-080711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-DANE WI-
555 AM CDT FRI JUL 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR DANE
AND SAUK COUNTIES...

AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A 
DECREASE IN INTENSITY OF THUNDERSTORMS AND HEAVY RAINFALL OVER 
SOUTHEAST SAUK COUNTY AND DANE COUNTY. HOWEVER...THUNDERSTORMS 
PRODUCED ONE TO THREE INCHES OF RAIN DURING THE OVERNIGHT AND FLOOD 
WATERS WILL TAKE TIME TO RECEDE. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE EARLY THIS MORNING BUT WITH A LIGHTER INTENSITY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4334 8991 4340 8970 4329 8972 4327 8905
      4298 8902 4300 8981 4305 8984 4319 8983
      4321 8998

$$

GEHRING
000 
WGUS73 KMKX 111128
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE
627 AM CDT FRI JUL 11 2008

WIC025-111-111135-
/O.CAN.KMKX.FF.W.0050.000000T0000Z-080711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-DANE WI-
627 AM CDT FRI JUL 11 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DANE AND SOUTHEAST 
SAUK COUNTIES...

THE WATER HAS QUICKLY RECEDED IN URBAN AREAS ACROSS DANE COUNTY AND 
ROADS ARE REOPENING. ONLY ISOLATED SHOWERS ARE TRAVERSING ACROSS THE 
COUNTY WITH NO ADDITIONAL HEAVY RAIN EXPECTED THIS MORNING.  

LAT...LON 4334 8991 4340 8970 4329 8972 4327 8905
      4298 8902 4300 8981 4305 8984 4319 8983
      4321 8998

$$

GEHRING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:35 PM CDT, 12 hours 30 minutes earlier.

Area forecast discussion, Jul 10, 3:35 PM CDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU JUL 10 2008

.SHORT TERM...

.TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS
SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA
ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC
MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND
CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH
DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE
SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE
EXPECTED HAZARDS WITH THIS BATCH OF STORMS.

SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER
TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA
AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT
LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE
LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR.

EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND
OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND
LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED
ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS
NORTHEAST MISSOURI.

18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE
FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS
BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN
APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER
MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR
AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES
AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM
SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP.

BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE
MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD
STILL BRING A SEVERE THREAT.

WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH
OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE
ONLY A SLIGHT CHANCE.

LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY
NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME
PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY.

.LONG TERM...

GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET
ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL
BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING
CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT
DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE
PRECIPITATION ON THURSDAY THAN GFS.

&&

.AVIATION...
EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY.
SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES
THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST
INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME
POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES.
MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM
DOWNDRAFTS...ALONG WITH GUSTY WINDS.

GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE
SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW.
WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM
FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY
AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS.

&&

.MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS
DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY
WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 8:16 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
816 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-111100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
816 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE
HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. HOWEVER...IT APPEARS
THAT THE RISK FOR SEVERE WEATHER WOULD BE ISOLATED AT BEST ACROSS
SOUTHERN WISCONSIN.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION
OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE
MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE
STILL AT MAJOR FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S FRIDAY
AFTERNOON...MAINLY AWAY FROM LAKE MICHIGAN. HEAT INDEX VALUES OF
AROUND 90 ARE EXPECTED IN MILWAUKEE COUNTY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS
A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK
FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL
WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH
CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST
WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY.

A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH
THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY
FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

LMZ643>646-111100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
816 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
HAZARDS. HOWEVER...IT APPEARS THAT THE RISK FOR SEVERE WEATHER WOULD
BE ISOLATED AT BEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF
THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 11, 1:48 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
148 AM CDT FRI JUL 11 2008

WIZ046-047-051-052-056>060-062>072-110900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
148 AM CDT FRI JUL 11 2008

...TRAINING THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND A FLASH
FLOODING THREAT TO CONTINUE THROUGH THE OVERNIGHT...

AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR KENOSHA...TO
STOUGHTON...TO LONE ROCK. ANOTHER LINE OF THUNDERSTORMS STRETCHED
FROM NEAR MAUSTON TO NORTH OF EAU CLAIRE. THESE THUNDERSTORMS ARE
MOVING SOUTHEAST AROUND 25 MPH.

THE MAIN THREAT WITH THESE STORMS IS HEAVY RAIN AND FLASH FLOODING.
HOURLY RAINFALL RATES OF AROUND 2 INCHES HAVE BEEN OBSERVED WITH MANY
OF THESE CELLS. IN ADDITION...THESE CELLS HAVE BEEN TRAINING OVER
THE SAME AREAS...ESPECIALLY OVER SAUK...COLUMBIA...DANE...AND
JEFFERSON COUNTIES.

WITH MORE THUNDERSTORMS DEVELOPING UPSTREAM IN WEST CENTRAL
WISCONSIN...THE FLASH FLOODING THREAT REMAINS HIGH ACROSS THESE
AREAS. EXPECT PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS THROUGH
THE OVERNIGHT WITH AN ADDITIONAL 1 TO 3 INCHES OF RAIN. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

BE ON THE ALERT FOR RAPIDLY RISING FLOOD WATER IN FLOOD PRONE
AREAS AND BE PREPARED TO SEEK HIGHER GROUND IF FLASH FLOOD
WARNINGS ARE ISSUED. DO NOT DRIVE VEHICLES INTO FLOODED
AREAS. FLASH FLOODING IS THE NUMBER ONE WEATHER KILLER.

BORGHOFF
Local storm report, Jul 11, 2:01 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
201 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     LIGHTNING        MADISON                 43.08N 89.38W
07/11/2008                   DANE               WI   LAW ENFORCEMENT

            LIGHTNING HAS SPARKED SEVERAL STRUCTURE FIRES ACROSS THE
            CITY.

&&

BORGHOFF
Local storm report, Jul 11, 2:02 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     HAIL             EDGERTON                42.84N 89.07W
07/11/2008  M0.25 INCH       ROCK               WI   LAW ENFORCEMENT

&&

BORGHOFF
Local storm report, Jul 11, 2:05 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
205 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     HEAVY RAIN       5 SW MADISON            43.03N 89.45W
07/11/2008  M1.32 INCH       DANE               WI   TRAINED SPOTTER

            1.32 INCHES OF RAIN FELL BETWEEN 103 AND 203 AM.

&&

BORGHOFF
Special weather statement, Jul 11, 2:50 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 AM CDT FRI JUL 11 2008

WIZ046-047-051-052-056>060-062>072-110900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
250 AM CDT FRI JUL 11 2008

...TRAINING THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND A FLASH
FLOODING THREAT TO CONTINUE THROUGH THE OVERNIGHT...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR KENOSHA...TO
JANESVILLE...TO DODGEVILLE. ANOTHER LINE OF THUNDERSTORMS STRETCHED
FROM NEAR LA VALLE IN NORTHERN SAUK COUNTY...TO CLARK COUNTY WEST OF
WAUSAU. THESE THUNDERSTORMS ARE MOVING SOUTHEAST AROUND 25 MPH.

THE MAIN THREAT WITH THESE STORMS IS HEAVY RAIN AND FLASH FLOODING.
HOURLY RAINFALL RATES OF 1 TO 1.5 INCHES HAVE BEEN OBSERVED WITH
MANY OF THESE CELLS. IN ADDITION...THESE CELLS HAVE BEEN TRAINING
OVER THE SAME AREAS.

WITH MORE THUNDERSTORMS DEVELOPING UPSTREAM IN WEST CENTRAL
WISCONSIN...THE FLASH FLOODING THREAT REMAINS HIGH ACROSS THESE
AREAS. EXPECT PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS THROUGH
THE OVERNIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

BE ON THE ALERT FOR RAPIDLY RISING FLOOD WATER IN FLOOD PRONE
AREAS AND BE PREPARED TO SEEK HIGHER GROUND IF FLASH FLOOD
WARNINGS ARE ISSUED. DO NOT DRIVE VEHICLES INTO FLOODED
AREAS. FLASH FLOODING IS THE NUMBER ONE WEATHER KILLER.
Local storm report, Jul 11, 3:26 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     HEAVY RAIN       7 SW MADISON            43.01N 89.48W
07/11/2008  M1.45 INCH       DANE               WI   BROADCAST MEDIA

            RAINFALL TOTAL SINCE 5 PM CDT THURSDAY AT WISC-TV STUDIOS
            ON THE SOUTHWEST SIDE OF MADISON.

&&

REM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:32 AM CDTFlash Flood WarningMKXColumbia, Sauk88 min
Jul 11, 12:40 AM CDTFlash Flood WarningMKXJefferson, Waukesha2 hr
Jul 11, 12:59 AM CDTFlash Flood WarningMKXDane2 hr
Jul 11, 3:50 AM CDTFlash Flood WarningMKXSauk3 hr
Jul 11, 6:40 AM CDTAreal Flood WarningMKXSauk6 hr
Jul 11, 8:12 AM CDTAreal Flood WarningMKXColumbia4 hr
Jul 11, 8:31 AM CDTAreal Flood AdvisoryMKXDane3 hr
Jul 11, 9:03 AM CDTAreal Flood AdvisoryMKXJefferson3 hr
Jul 11, 9:08 AM CDTRiver Flood WarningMKXSauk60 hr
Jul 11, 9:08 AM CDTRiver Flood WarningMKXSauk5 days
Jul 11, 9:18 AM CDTRiver Flood WatchMKXKenosha11 hr
Jul 11, 10:02 AM CDTRiver Flood WarningMKXRock54 hr
Jul 11, 10:03 AM CDTAreal Flood AdvisoryMKXWalworth, Waukesha3 hr
Jul 11, 10:13 AM CDTRiver Flood WarningMKXLafayette19 hr
Jul 11, 10:13 AM CDTRiver Flood WarningMKXGreen, Rock4 days
Jul 11, 3:18 PM CDTRiver Flood WarningMKXColumbia19 hr

Nearby

Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.